Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 45, NWS Jackson, MS

March 5, 2006Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Mar 5, 2006, 10:01 PM CST for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2006, 10:01 PM CST (04:01 UTC)
Expired
Mar 5, 2006, 10:30 PM CST
In force
29 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 10:13 PM CSTHAIL 0.752 Sw Lake Village, AR
Mar 5, 10:22 PM CSTHAIL 0.251 Se Lake Village, ARPEA SIZE HAIL AND 45 MPH WIND GUSTS SOUTHEAST OF LAKE VILLAGE AS STORM CROSSED THE MISSISSIPPI RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2986 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 060401
SVRJAN
ARC017-MSC151-060430-
/O.NEW.KJAN.SV.W.0045.060306T0401Z-060306T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1001 PM CST SUN MAR 5 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
  CENTRAL CHICOT COUNTY IN SOUTHEAST ARKANSAS
  THIS INCLUDES THE CITY OF LAKE VILLAGE

* UNTIL 1030 PM CST

* AT 1001 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF LAKE VILLAGE...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF LAKE WASHINGTON BY 1030 PM CST...

LAT...LON 3338 9140 3326 9144 3304 9103 3333 9088

$$

MME
1 follow-up statement
000 
WWUS54 KJAN 060423
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CST SUN MAR 5 2006

ARC017-MSC151-060430-
/O.CON.KJAN.SV.W.0045.000000T0000Z-060306T0430Z/
CHICOT AR-WASHINGTON MS-
1023 PM CST SUN MAR 5 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CST FOR
SOUTHWESTERN WASHINGTON AND EASTERN CHICOT COUNTIES...

AT 1021 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR LAKE WASHINGTON...OR ABOUT 11 MILES WEST
OF HOLLANDALE...MOVING SOUTHEAST AT 55 MPH.

LAT...LON 3332 9113 3315 9120 3304 9103 3333 9088

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 8:30 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 5, 8:30 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST SUN MAR 5 2006

.DISCUSSION...CONVECTIVE ACTIVITY THIS EVENING IS NEARING CENTRAL
MISSISSIPPI NORTH OF INTERSTATE 20. INITIAL BAND OF SHOWERS AND
THUNDERSTORMS CURRENTLY FROM GRENADA TO BELZONI TO BASTROP IS
WEAKENING AS IT MOVES INTO OUR DRY AIRMASS. 00Z MON JAN SOUNDING HAD
A PW OF .73IN AND STILL SHOWED A FAIRLY FORMIDABLE CAP BETWEEN
800-700MB...BUT WITH SOME ELEVATED INSTABILITY. THE CLOUDS AND RAIN
WILL MOVE INTO OUR NORTHEAST ZONES A LITTLE FASTER THAN EXPECTED.
18Z GUIDANCE TEMPS WERE 6-8 DEGREES WARMER THAN THE 12Z. HAVE
INCREASED POPS ACROSS OUR NORTHERN HALF OF THE CWA TO ACCOUNT FOR
CURRENT RADAR TRENDS AND RAISED MINIMUM TEMPS IN THE NORTHEAST.
LATEST SURFACE ANALYSIS STILL HAS COLD FRONT MOVING THROUGH THE
OZARKS. CURRENT CONVECTION IS WELL AHEAD OF THE FRONT ASSOCIATED
WITH DECENT SHORTWAVE SEEN ON WATER VAPOR IMAGERY OVER THE RED RIVER
VALLEY. UPDATED ZONES AND GRIDS HAVE BEEN POSTED.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22
Hazardous weather outlook, Mar 5, 3:07 PM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CST SUN MAR 05 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062107-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
307 PM CST SUN MAR 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT TO SUNDAY...
ON THURSDAY...A VERY POTENT UPPER LEVEL DISTURBANCE AND
INTENSIFYING SURFACE LOW WILL MOVE OUT OF THE SOUTHERN PLAINS AND
BRING THE POTENTIAL FOR STRONG AND SEVERE STORMS TO THE REGION.
THE ENTIRE AREA WILL HAVE THE POTENTIAL TO SEE STRONG OR SEVERE
STORMS.

AFTER THIS STRONG SYSTEM EXITS EAST THURSDAY NIGHT...A
POTENTIALLY ACTIVE WEATHER PATTERN WILL REMAIN THROUGH THE
WEEKEND. ADDITIONAL THUNDERSTORMS AND HEAVY RAIN WILL BE POSSIBLE
ANYTIME BETWEEN FRIDAY NIGHT AND SUNDAY.

CLOSELY MONITOR FUTURE FORECASTS AS WE ARE NOW GETTING INTO OUR
MOST ACTIVE TIME OF THE YEAR FOR SEVERE WEATHER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED UNTIL THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.